Facebook Pixel
EmpowHER Guest

Light bleeding 4 days after period ended, now 6th day of bleeding

By Anonymous January 24, 2015 - 9:51am
Rate This

My past two periods have been normal and on time, however after the one before last about a week after it ended i have a bit of blood when I wiped, it was brown so old and by the next day there was nothing. This had never happened before so I was worried. Prior to the period I had taken a morning after pill so I put it down to that. My next period came 28 days later, on the 9th of January and was pretty normal although ended about a day earlier but my periods can range anywhere from 5-7 days so it wasn't particularly abnormal for me. Then about 4/5 days later after it ended on Monday the 19th of January I noticed blood when I went to the toilet, I have continued to bleed since then, it is now the 24th. There's very little blood, it rarely reaches my pad, it's mostly when I wipe after the toilet as it's very light but is deffo coming from inside, not in my urine. I feel fine, nothing else is amiss although I do feel like I'm on my period, I haven't got period pain or anything but it just feels like it. I had been quite ill the week prior to my period and that stressed me out, I also started a new business the week my period started so there's been a lot going on and my sleep pattern has changed. I have the doctors on Tuesday, but can anyone reassure me on this? I also had had sex 3 nights on the run before the bleeding started, on teh second night my cervix got a bit of a knock during sex that hurt from the position we were in but the bleeding didn't start till two days after that. (I'm 25)

Add a Comment2 Comments


Hello, and thank you for sharing your question.

There are several things in your situation that are causing your period to be irregular, but there is nothing to worry about.

First of all, the most common side effect of emergency contraceptives is an irregular period.  This is perfectly normal and will not effect your overall reproductive health.  Stress and too little sleep, are big factors that will easily disrupt your cycle as well.  Being sick can also effect it.

Your body is experiencing some disruptions from all these factors but none of the symptoms you have are dangerous.  You simply need to wait a bit and your period will return to normal.

If you are still worried however, let your doctor know your concerns.


January 24, 2015 - 8:01pm
EmpowHER Guest
Anonymous (reply to fchacon)

Thank you for your reply, it's put me a bit more at ease. Since the morning after pill wasn't before this period, but before the one before that (2 months ago) I didn't think it could affect me anymore. It just had the potential to alter the period due after it. I am hoping it is as you've said, due to all the changes and stresses and nothing more.

Thank you again

January 25, 2015 - 4:51am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Sex 101

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!